Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 211, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 20, 2008, 11:53 PM CDT for Union County, South Dakota; Plymouth County, Woodbury County, Iowa; Dakota County, Dixon County, Nebraska. It was in force for 52 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2008, 11:53 PM CDT (04:53 UTC)
- Expired
- Jul 21, 2008, 12:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Union County, SD
The radar
The Sioux Falls radar (KFSD), 117 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 11:58 PM CDT | HAIL 0.88 | Ese Maskell, NE | |
| Jul 20, 11:58 PM CDT | HAIL 0.88 | Maskell, NE | |
| Jul 21, 12:23 AM CDT | TSTM WND GST 65 | Nne North Sioux City, SD | STRONG THUNDERSTORM WINDS FOR OVER 5 MINUTES, TOPS OF LARGE TREES BLOWING STRAIGHT HORIZONTALLY. HEAY RAIN. |
| Jul 21, 12:28 AM CDT | TSTM WND GST 93 | 2 Nnw Sioux City, IA | MANY TREES DOWN AND ROADS CLOSED, GRANDVIEW, MCDONALDS, DOUGLAS, AND SUMMIT, ON THE NORTH SIDE OF SIOUX CITY. |
| Jul 21, 12:30 AM CDT | TSTM WND DMG | Nne North Sioux City, SD | LARGE DIAMETER TREES DOWN BLOCKING RESIDENTIAL STREETS IN NORTH SIOUX CITY. |
| Jul 21, 12:35 AM CDT | TSTM WND DMG | Sioux City, IA | TREE BLOWN ON TO HOUSE AROUND 11TH AND IOWA. |
| Jul 21, 12:40 AM CDT | TSTM WND DMG | South Sioux City, NE | LARGE TREE UPROOTED AND LARGE TREE BRANCHES DOWN |
| Jul 21, 12:45 AM CDT | TSTM WND DMG | 3 E Sioux City, IA | WIDESPREAD TREE DAMAGE. |
| Jul 21, 12:45 AM CDT | TSTM WND DMG | South Sioux City, NE | NUMEROUS TREES DOWN THROUGHOUT CITY. TREE FELL ON CAMPER AND A HOUSE, BUT NO INJURIES. POWER LINES AND STREET LIGHTS WERE ALSO KNOCKED DOWN.12 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 8:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3989 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 26.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 210453 SVRFSD IAC149-193-NEC043-051-SDC127-210545- /O.NEW.KFSD.SV.W.0211.080721T0453Z-080721T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1153 PM CDT SUN JUL 20 2008 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DAKOTA COUNTY IN NORTHEAST NEBRASKA NORTHERN DIXON COUNTY IN NORTHEAST NEBRASKA SOUTHWESTERN PLYMOUTH COUNTY IN NORTHWEST IOWA NORTHWESTERN WOODBURY COUNTY IN NORTHWEST IOWA SOUTHERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 1245 AM CDT * AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF MASKELL...OR 12 MILES SOUTH OF VERMILLION...MOVING EAST AT 41 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARTINSBURG AROUND MIDNIGHT CDT... PONCA...ELK POINT AROUND 1210 AM CDT... JEFFERSON...JACKSON AROUND 1220 AM CDT... NORTH SIOUX CITY AROUND 1225 AM CDT... SIOUX CITY...SOUTH SIOUX CITY AROUND 1235 AM CDT... HINTON AROUND 1240 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4246 9703 4271 9703 4267 9605 4241 9606 TIME...MOT...LOC 0453Z 274DEG 35KT 4262 9693 $$ JH
2 follow-up statements
000 WWUS53 KFSD 210522 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1221 AM CDT MON JUL 21 2008 IAC149-193-NEC043-051-SDC127-210545- /O.CON.KFSD.SV.W.0211.000000T0000Z-080721T0545Z/ PLYMOUTH IA-WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD- 1221 AM CDT MON JUL 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR SOUTHERN UNION...NORTHERN DIXON...NORTHERN DAKOTA...NORTHWESTERN WOODBURY AND SOUTHERN PLYMOUTH COUNTIES... AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JEFFERSON...OR 9 MILES EAST OF PONCA...MOVING EAST AT 46 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HINTON AROUND 1235 AM CDT... LAWTON AROUND 1240 AM CDT... MOVILLE AROUND 1245 AM CDT... AT 1158 PM CDT...THIS STORM PRODUCED NICKEL SIZE HAIL NEAR MASKELL. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4246 9703 4271 9703 4267 9605 4241 9606 TIME...MOT...LOC 0521Z 271DEG 40KT 4260 9649 $$ JH
000 WWUS53 KFSD 210528 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1227 AM CDT MON JUL 21 2008 IAC149-193-NEC043-051-SDC127-210545- /O.CON.KFSD.SV.W.0211.000000T0000Z-080721T0545Z/ PLYMOUTH IA-WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD- 1227 AM CDT MON JUL 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR SOUTHERN UNION...NORTHERN DIXON...NORTHERN DAKOTA...NORTHWESTERN WOODBURY AND SOUTHERN PLYMOUTH COUNTIES... AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALLY VERY HEAVY RAIN IS ALSO LIKELY. THE STRONGEST PART OF THIS STORM WAS LOCATED JUST NORTH OF SIOUX CITY...MOVING EAST AT 47 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAWTON AROUND 1235 AM CDT... MOVILLE AROUND 1240 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. AT 1223 AM CDT...DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN NORTH SIOUX CITY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4246 9703 4271 9703 4267 9605 4241 9606 TIME...MOT...LOC 0527Z 267DEG 40KT 4253 9629 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:40 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 20, 9:40 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 940 PM CDT SUN JUL 20 2008 .DISCUSSION... COULD SEE 850MB BOUNDARY LIFTING SLOWLY NORTH THROUGH THE EASTERN HALF OF NEBRASKA ON VISIBLE SATELLITE IMAGERY DURING THE LATE AFTERNOON AND EARLY EVENING. BOUNDARY APPEARS TO NOW BE POSITIONED JUST SOUTH OF THE MISSOURI RIVER/SD-NE BORDER...WITH CONVECTION DEVELOPING RAPIDLY ALONG WESTERN PORTIONS OF THE BOUNDARY OVER THE LAST HOUR. FEEL THIS FEATURE WILL BE THE FOCUS FOR MCS MOVING EAST ACROSS NEBRASKA OVERNIGHT...AND HAVE PLACED FAR SOUTHERN COUNTIES OF OUR CWA INTO A SEVERE THUNDERSTORM WATCH...LARGELY FOR POTENTIAL OF COMPLEX TRANSITIONING TO A DAMAGING WIND THREAT AS IT MOVES EAST OVERNIGHT. HEAVY RAINFALL ALSO QUITE POSSIBLE WITH AXIS OF HIGHEST PWAT VALUES ALONG AND JUST SOUTH OF THE MISSOURI RIVER NEAR THAT 850MB BOUNDARY. GOING FORECAST HAD ALL OF THIS HANDLED QUITE WELL AND VERY FEW CHANGES MADE TO GRIDS...MAINLY JUST TO REMOVE/REDUCE CHANCE OF PRECIP FOR THE EARLY EVENING HOURS. UPDATED GRIDS/ZFP/PFM HAVE BEEN SENT. && .AVIATION... SCT LGT SHWRS TRYING TO BRUSH NRN FCST AREA SHUD REMAIN QUITE WK OR FIZZLE AND SHUD BE OF NO AVIATION CONSEQUENCE. ORGANIZED STORMS CLOSE TO SRN EDGE OF FCST AREA SHUD CONT MOVG EWD/ESEWD AND MAY BE AFFECTING PKS TO YKN AREA THIS EVE AND SUX TO SLB 05Z-09Z. THESE STORMS MAY BE SVR AND WILL OF COURSE BRING RPDLY LWRG CONDS AND PSBLY STG WNDS TO THIS FAR SRN PART OF FCST AREA. STORMS SHUD MOVE ON SEWD BY 09Z. MEANWHILE...AS CLDS DCRS N OF SYS AND LATE TNGT BHND SYS IN THE S...MVFR TO LCL IFR CIGS IN BR/FG MAY DVLP BY 10Z AND LINGER TO 14Z OR 15Z WITH LCL IFR CIGS IN ST PSBL. EFFECT AND TIMING WILL BE HARD TO PIN DOWN IN AREA AFFECTED BY STORMS...BUT ASSUMING THEY MOVE OUT QUICKLY ENUF...WITH LGT SFC/LO LVL FLOW...THIS CUD DVLP IN THAT AREA QUICKLY DEPENDING ON ANY LINGRNG CLD CVR. GNLY VFR AFT 15Z...THO SOME MVFR CIGS CUD DVLPG/INGER TO 16Z OR SO. AT THIS TIME DO NOT EXPCT ANY OF THESE LWR CONDS TO BCM WDSPRD BUT WILL HAVE TO WATCH. && .PREV DISCUSSION... ACCAS TS CONTS TO MOVE EWD THRU THE FAR ERN SECTIONS OF OUR FA ATTM. THIS ACTIVITY IS FORCED FM HIGHER LEVELS...WITH H8-H7 FRONTOGENESIS ABUNDANT IN THIS AREA. IT IS ALSO SOMEWHAT HEATING DRIVEN...AND WL PROBABLY SUBSIDE AS THE EVENING PROGRESSES. THE LOW LEVEL BOUNDARY IS SOUTH OF THE FSD FA...AND ONE CAN SEE CU/TCU POPPING ON THE VIS NOW. THEREFORE FOR TONIGHT...JUST LINGERED SOME ISOLD TS THRU THE FA WITH CHC POPS ACROSS OUR SOUTH WHO IS CLOSEST TO THE SFC BOUNDARY. THEN LATER TONIGHT...WE ARE EXPECTING ANOTHER MCS TO EITHER DEVELOP OR MOVE INTO THE SRN PTNS OF OUR FA. THIS ACTIVITY WL BE ASSOCIATED WITH A VIGOROUS S/W WHICH IS CURRENTLY IN ERN MT AND WY. STRONG LLJ CONVERGENCE EXISTS IN OUR SRN FA WITH 30 TO 35 KTS FEEDING INTO 15 TO 20 KTS. IN ADDITION...BOTH THE NAM AND GFS ARE IN GOOD AGREEMENT IN SLIDING THE CRUX OF THE WAVE PER THE MID LVL QG FORCING ACROSS THE SRN PART OF THIS FA WITH GOOD PV...COUPLED WITH THIS AREA SQUARELY PLACED IN THE RR QUAD OF A JET MAX TO OUR NE. THEREFORE WENT LIKELY POPS ACROSS OUR FAR SOUTH WITH HEAVY RAIN POSSIBLE... RAPIDLY TAPERING THEM OFF HEADING NWD TOWARD I 90. THIS WL HAVE TO MONITORED BY THE EVENING AND NIGHT SHIFTS HOWEVER AS THE LATEST ECMWF DOES PLACE THE MCS A BIT FURTHER NORTH OF THE AREAS I HAVE DRAWN. FORGOED ANY FFA FOR NOW...AS MANY SITES IN THIS FA ARE STILL EITHER NEAR NORMAL OR A BIT BLO NORMAL FOR RAINFALL THIS MONTH. THERE OBVIOUSLY HAS BEEN POCKETS OF VERY HEAVY RAINFALL THE PAST COUPLE OF DAYS...BUT WOULD LIKE TO SEE MORE AERIAL COVERAGE OF ABV NORMAL RAINFALL IN THIS AREA BEFORE ISSUING AN FFA. GIVEN LOWS THE PAST COUPLE OF NIGHTS GETTING A BIT BLO GUIDANCE...DID THE SAME AGAIN TONIGHT. AND ALSO PUT IN SOME AREAS OF FOG BEHIND THE ANTICIPATED MCS LATE TONIGHT AND EARLY TUE THRU OUR S. OTHERWISE ON MONDAY AND MONDAY NIGHT...NO BIG CHANGES IN TEMPS. THE STRONG UPPER TROF OVR THE WRN GRTLKS BEGINS TO MIGRATE VERY SLOWLY EWD KEEPING THIS AREA IN A NW FLOW ALOFT. WITH STRONG SFC HIGH PRES TO THE NORTH...IT APPEARS AS THOUGH THE LOW LEVEL BOUNDARY GETS SHOVED WELL TO OUR SOUTH. THE ONLY FLY IN THE OINTMENT IS THAT BOTH THE NAM AND GFS SHOW A FAIR AMOUNT OF MID LVL PV MOVG SWD THRU OUR FA...ESP THRU OUR EAST...MONDAY AFTN AND EVENING. WITH THE HIGH DEGREE OF LOW LEVEL MOISTURE...THIS COULD SPAWN A FEW AFTN AND EVENING TS IN OUR ERN HALF AND SOUTH. DOES NOT APPEAR TO BE A LOT GOING ON TUE AND WED ATTM...WITH A SE SFC FETCH OF AIR. THOUGHTS ARE THAT TS SHOULD STAY ON THE PERIPHERY OF THE LARGE LOW LEVEL HIGH PRES SYSTEM WANDERING THRU THE GRTLKS WHICH WOULD BE SOUTH AND WEST OF THIS FA. DID NOT ALTER MAX AND MIN TEMPS THAT MUCH AS THE MODELS HAVE BEEN PRETTY CONSISTENT. IN THE EXTENDED WED NIGHT THRU SUNDAY...THE MAIN PLAYER STILL LOOKS TO BE A POTENT S/W MOVG ACROSS THE WLYS WED NIGHT AND EARLY THUR. ACTUALLY THE GEM WAS ABOUT A FULL 18 TO 24 HRS SLOWER WITH THIS FEATURE AND WAS NOT FOLLOWED. THE LAST FEW RUNS OF THE ECMWF AND GFS HAVE BEEN VERY CONSISTENT WITH IT...AND WOULD NOT BE SURPRISED TO SEE ANOTHER MCS OF QLCS MOV EWD WITH THIS WAVE THRU OUR AREA... MAINLY WED NIGHT. AFTER THAT...THE PCPN LOOKS TO GET RATHER SPOTTY OR NONE AT ALL. HIGH PRES TAKES OVER ON FRIDAY...MOVG TO THE E OF THIS FA ON SATURDAY. PREFER THE HPC SOLUTION OF KEEPING THE SFC TROF FOR THE SAT NIGHT AND SUNDAY TIMEFRAME IN THE WRN PLAINS...AND IGNORED THIS FUNNY LOOKING SFC WRMFNT THAT THE 06Z GFS TRIES TO GEN UP IN THIS FA AND THUS GIVES PCPN SAT NIGHT AND SUNDAY. SO FOR NOW... KEPT THINGS DRY FROM FRIDAY ONWARD...BUT WOULD NOT BE SURPRISED TO SEE MORE TS DEVELOP IN THIS AREA SUNDAY NIGHT AND MONDAY AS THE NEXT WAVE MOVES INTO THIS FA WITH A GOOD SUB TROPICAL CONNECTION DOWN INTO WRN MEXICO. BUT THIS AFTER THIS EXTENDED PERIOD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH/WILLIAMS
Hazardous weather outlook, Jul 20, 10:38 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1038 AM CDT SUN JUL 20 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1038 AM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL ONCE AGAIN DEVELOP IN PORTIONS OF THE TRI STATE AREA TODAY. THE BEST CHANCE FOR DEVELOPMENT WILL CONTINUE TO BE ALONG THE SOUTH DAKOTA...NEBRASKA BORDER AND INTO NORTHWEST IOWA. THE STORMS THAT DEVELOP IN THOSE AREAS HAVE THE POTENTIAL OF BECOMING SEVERE WITH STRONG WINDS AND LARGE HAIL. THE HAIL COULD BE AS LARGE AS QUARTERS AND THE WINDS COULD GUST AS HIGH AS 70 MPH WITH THESE STORMS. ELSEWHERE...ISOLATED TO WIDELY SCATTERED STORMS WILL OCCUR DUE TO THE INSTABILITY IN THE MIDDLE LEVELS OF THE ATMOSPHERE. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. FLOODING... LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE STORMS TODAY AND EVENING ACROSS PORTIONS OF ACROSS OF NORTHEAST NEBRASKA ...NORTHWEST IOWA AND EXTREME SOUTHEAST SOUTH DAKOTA. COMBINED WITH THE RAINFALL THE PAST 24 HOURS...ANY ADDITIONAL RAINFALL WILL CREATE THE POTENTIAL FOR RAPID RISES IN SMALL STREAMS AND DRAINAGES...AS WELL AS URBAN FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM IN PORTIONS OF NORTHEAST NEBRASKA AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 20, 8:50 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
850 PM CDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 N BERESFORD 43.14N 96.78W
07/19/2008 E0.88 INCH LINCOLN SD PUBLIC
PLENTY OF HAIL. MOST STONES PEA TO MARBLE SIZE BUT SOME
DIME TO NICKEL.
&&
WILLIAMSLocal storm report, Jul 20, 11:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1149 PM CDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL 3 S WAKONDA 42.96N 97.10W
07/20/2008 E1.00 INCH CLAY SD PUBLIC
&&
WILLIAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:11 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 49 min |
| Jul 20, 11:36 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 39 min |
| Jul 21, 12:16 AM CDT | Flash Flood Warning | FSD | Clay, Union | 3 hr |
| Jul 21, 12:34 AM CDT | Severe Thunderstorm Warning | FSD | Union | 41 min |
| Jul 21, 3:37 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 38 min |
| Jul 21, 4:09 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld, Sanborn | 51 min |
| Jul 21, 12:02 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth | 43 min |
| Jul 21, 1:16 AM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 44 min |
| Jul 21, 12:49 AM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in Nebraska, 2008Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.